Alert archive / Wyoming / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 39, NWS Riverton, WY

July 4, 2019Fremont County, Hot Springs County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Jul 4, 2019, 3:47 PM MDT for Fremont County, Hot Springs County, Wyoming. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2019, 3:47 PM MDT (21:47 UTC)
Expired
Jul 4, 2019, 4:30 PM MDT
In force
43 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Fremont County, WY, Hot Springs County, WY

The radar

The Riverton/Lander radar (KRIW), 49 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 4, 2:31 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 9.8 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2019-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2019-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1001 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
308 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

100 
WUUS55 KRIW 042147
SVRRIW
WYC013-017-042230-
/O.NEW.KRIW.SV.W.0039.190704T2147Z-190704T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Riverton WY
347 PM MDT Thu Jul 4 2019

The National Weather Service in Riverton has issued a

* Severe Thunderstorm Warning for...
  South central Hot Springs County in central Wyoming...
  Central Fremont County in central Wyoming...

* Until 430 PM MDT.

* At 346 PM MDT, a severe thunderstorm was located 15 miles southeast
  of Anchor Dam, which is 19 miles north of Pavillion, moving
  northeast at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will remain over mainly rural areas of
  south central Hot Springs and central Fremont Counties, including
  the following locations... Hot Springs County Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Riverton.

&&

LAT...LON 4337 10881 4347 10887 4378 10836 4348 10814
TIME...MOT...LOC 2146Z 238DEG 19KT 4352 10860 

HAIL...1.00IN
WIND...60MPH
 
$$

Hulme
2 follow-up statements
641 
WWUS55 KRIW 042206
SVSRIW

Severe Weather Statement
National Weather Service Riverton WY
406 PM MDT Thu Jul 4 2019

WYC013-017-042230-
/O.CON.KRIW.SV.W.0039.000000T0000Z-190704T2230Z/
Hot Springs-Fremont-
406 PM MDT Thu Jul 4 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR SOUTH CENTRAL HOT SPRINGS AND NORTHERN FREMONT COUNTIES...

At 406 PM MDT, a severe thunderstorm was located 14 miles southwest
of Thermopolis, moving east at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of south
central Hot Springs and northern Fremont Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Riverton.

&&

LAT...LON 4340 10867 4353 10870 4367 10828 4348 10814
      4340 10860
TIME...MOT...LOC 2206Z 256DEG 24KT 4350 10844 

HAIL...1.00IN
WIND...60MPH
 
$$

Hulme
578 
WWUS55 KRIW 042228 RRA
SVSRIW

Severe Weather Statement
National Weather Service Riverton WY
428 PM MDT Thu Jul 4 2019

WYC013-017-042238-
/O.EXP.KRIW.SV.W.0039.000000T0000Z-190704T2230Z/
Hot Springs-Fremont-
428 PM MDT Thu Jul 4 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL HOT SPRINGS AND
NORTHERN FREMONT COUNTIES WILL EXPIRE AT 430 PM MDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However small hail
and gusty winds are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
central Wyoming.

LAT...LON 4340 10867 4353 10870 4367 10828 4348 10814
      4340 10860
TIME...MOT...LOC 2228Z 238DEG 19KT 4353 10837 

$$

Hulme

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 1:48 PM MDT, 1 hour 59 minutes earlier.

Area forecast discussion, Jul 4, 1:48 PM MDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Riverton WY
148 PM MDT Thu Jul 4 2019

.SHORT TERM...This afternoon through Friday
Issued at 1051 AM MDT Thu Jul 4 2019

Atmosphere starting to percolate this afternoon, as local
temperatures begin to reach the convective temperature. Good shear
and CAPE values around 1500 bring a threat for strong to severe
thunderstorms through midevening. Main threat is large hail, but
isolated tornadoes are also a threat early this evening.

Axis of the H5 trough sweeps toward Wyoming overnight, adding a
final surge of midlevel lift to the region. Showers and a few
thunderstorms are expected to redevelop and spread northeastward
overnight, mainly for west Wyoming. As the vort rotates through
to the northeast Friday morning, and few lingering showers and
thunderstorms could be continuing across the far northern zones
into the early afternoon. Activity should be ending south to north
through the day.

.LONG TERM...Friday night through Wednesday
Issued at 1051 AM MDT Thu Jul 4 2019

Showers and thunderstorms will linger in the north and east Friday
night as a shortwave moves out of the area. This activity should
will dissipate quickly after midnight. With continued southwesterly
flow, areas of south and southwest Wyoming will stay in a drier
airmass on Saturday, with relative humidities dropping into the
teens. By Sunday the low humidities will spread throughout southern
and central Wyoming. Gusty winds will help to elevate fire weather
conditions at times through the weekend, especially on Sunday
afternoon when winds will increase in response to a tightening
pressure gradient. Additionally, temperatures will warm Saturday
onward as stronger southwest flow advects a warmer airmass into the
area. There still looks to be enough forcing and moisture for
continued rain chances during the weekend but most areas should
remain dry. Warmer temperatures will continue into next week, with
continued afternoon rain chances mainly across the north as weak
shortwave move through Montana.

&&

.AVIATION...For the 18Z TAFS through 18Z Friday afternoon
Issued at 1051 AM MDT Thu Jul 4 2019

Thunderstorm activity will be on the increase this afternoon for
all TAF sites, except maybe RKS. First wave of thunderstorms still
looking to happen between now and 01z. A another shortwave sweeps
toward Wyoming this evening, another round of showers and
isolated thunderstorms is expected to develop roughly around
midnight, impacting all locations. This wave will sweep to the
northeast on Friday, leaving most areas mostly clear. A few
lingering thunderstorms may develop on the higher elevations of
the Big Horn and Absaroka ranges, possibly drifting toward
COD/WRL/BYG during the afternoon.

&&

.FIRE WEATHER...
Issued AT 1051 AM MDT Thu Jul 4 2019

Isolated to scattered thunderstorms will occur over much of the area
this afternoon and evening. Some thunderstorms could be severe with
large hail, high winds, along with torrential rainfall with the
greatest risk across the southern Bighorn Basin, Fremont, Natrona,
and S. Johnson counties. The highest fire weather conditions this
afternoon will be in southeast Sweetwater County with RHs in the mid
to upper teens and southwesterly winds about 20 mph gusting to
around 30 mph. On Friday, drier conditions are expected over the far
west and southwest. Winds will be gusty but not over the critical
threshold. Thunderstorms are expected again over the rest of the
area.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Straub
LONG TERM...Hulme
AVIATION...Straub
FIRE WEATHER...Hulme
Hazardous weather outlook, Jul 4, 4:48 AM MDT, 10 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Riverton WY
448 AM MDT Thu Jul 4 2019

WYZ001>020-022>030-051200-
Yellowstone National Park-Absaroka Mountains-Cody Foothills-
North Big Horn Basin-Southwest Big Horn Basin-
Southeast Big Horn Basin-Owl Creek and Bridger Mountains-
Bighorn Mountains West-Bighorn Mountains Southeast-
Northeast Johnson County-Southeast Johnson County-
Teton and Gros Ventre Mountains-Jackson Hole-
Wind River Mountains West-Wind River Mountains East-
Upper Wind River Basin-Wind River Basin-Lander Foothills-
Green Mountains and Rattlesnake Range-
Natrona County Lower Elevations-Casper Mountain-Star Valley-
Salt River and Wyoming Ranges-Upper Green River Basin Foothills-
Upper Green River Basin-South Lincoln County-
Rock Springs and Green River-Flaming Gorge-East Sweetwater County-
448 AM MDT Thu Jul 4 2019

This Hazardous Weather Outlook is for Western and Central Wyoming.

.DAY ONE...Today and Tonight.

Isolated to scattered thunderstorms. Some storms could be severe
especially across the southern Bighorn Basin, Fremont County,
Natrona County, southern Johnson County and surrounding mountains.
Large hail will be the primary hazard, but damaging winds and an
isolated tornado could occur.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Friday...Isolated to scattered thunderstorms over the north and
east.

Saturday...Strong thunderstorms are possible over the north and
east.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

TEAM RIVERTON

In the hours before

Special weather statement, Jul 4, 3:19 PM MDT, 28 minutes before
Special Weather Statement
National Weather Service Riverton WY
319 PM MDT Thu Jul 4 2019

WYZ009-011-042145-
Southeast Johnson County-Bighorn Mountains Southeast-
319 PM MDT Thu Jul 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL JOHNSON AND
SOUTHEASTERN WASHAKIE COUNTIES UNTIL 345 PM MDT...

At 319 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles west of Hole In The Wall, which is 25 miles southwest of
Kaycee, moving northeast at 5 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

This storm will remain over mainly rural areas of south central
Johnson and southeastern Washakie Counties, including the following
locations... Barnum.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
central and north central Wyoming.

LAT...LON 4348 10712 4357 10721 4381 10687 4366 10668
TIME...MOT...LOC 2119Z 243DEG 6KT 4355 10710

Straub
Local storm report, Jul 4, 3:20 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
320 PM MDT THU JUL 4 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0319 PM     HAIL             RIVERTON                43.04N 108.42W
07/04/2019  M0.50 INCH       FREMONT            WY   NWS EMPLOYEE

&&

GSWANSON
Special weather statement, Jul 4, 3:20 PM MDT, 27 minutes before
Special Weather Statement
National Weather Service Riverton WY
320 PM MDT Thu Jul 4 2019

WYZ017-042145-
Wind River Basin-
320 PM MDT Thu Jul 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL FREMONT COUNTY UNTIL
345 PM MDT...

At 319 PM MDT, trained weather spotters reported a strong
thunderstorm near Hidden Valley, which is near Riverton, moving
northeast at 25 mph. A NWS Forecaster has reported half inch hail at
the Riverton Fire Department.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Boysen State Park around 330 PM MDT.
  Hidden Valley around 335 PM MDT.
  Shoshoni around 345 PM MDT.

Other locations impacted by this storm include Fremont County
Fairgrounds and Bonneville.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
central Wyoming.

LAT...LON 4300 10834 4301 10839 4338 10828 4323 10788
TIME...MOT...LOC 2119Z 211DEG 20KT 4309 10828

Hulme
Special weather statement, Jul 4, 3:22 PM MDT, 25 minutes before
Special Weather Statement
National Weather Service Riverton WY
322 PM MDT Thu Jul 4 2019

WYZ009-011-042145-
Southeast Johnson County-Bighorn Mountains Southeast-
322 PM MDT Thu Jul 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL JOHNSON AND
SOUTHEASTERN WASHAKIE COUNTIES UNTIL 345 PM MDT...

At 321 PM MDT, Doppler radar was tracking a strong thunderstorm near
Waltman Rest Area, which is 42 miles east of Shoshoni, moving
northeast at 15 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

This storm will remain over mainly rural areas of south central
Johnson and southeastern Washakie Counties, including the following
locations... Barnum.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
central and north central Wyoming.

LAT...LON 4348 10712 4357 10721 4381 10687 4366 10668
TIME...MOT...LOC 2121Z 221DEG 13KT 4311 10729

Straub
Special weather statement, Jul 4, 3:27 PM MDT, 20 minutes before
Special Weather Statement
National Weather Service Riverton WY
327 PM MDT Thu Jul 4 2019

WYZ005-007-017-042200-
Owl Creek and Bridger Mountains-Wind River Basin-Southwest Big Horn
Basin-
327 PM MDT Thu Jul 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL HOT SPRINGS AND
CENTRAL FREMONT COUNTIES UNTIL 400 PM MDT...

At 327 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles north of Pavillion, moving northeast at 30 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of south central Hot
Springs and central Fremont Counties.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
central Wyoming.

LAT...LON 4332 10893 4344 10895 4373 10849 4344 10826
TIME...MOT...LOC 2127Z 244DEG 24KT 4346 10873

Hulme
Special weather statement, Jul 4, 3:30 PM MDT, 17 minutes before
Special Weather Statement
National Weather Service Riverton WY
330 PM MDT Thu Jul 4 2019

WYZ005>007-042200-
Owl Creek and Bridger Mountains-Southeast Big Horn Basin-Southwest
Big Horn Basin-
330 PM MDT Thu Jul 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HOT SPRINGS AND
NORTHWESTERN WASHAKIE COUNTIES UNTIL 400 PM MDT...

At 328 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles northeast of Legend Rock State Petroglyph Site, which is 23
miles southeast of Meeteetse, moving northeast at 15 mph.

Nickel size hail and winds in excess of 30 mph will be possible with
this storm.

This storm will remain over mainly rural areas of north central Hot
Springs and northwestern Washakie Counties, including the following
locations... Badlands Overlook and Grass Creek.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
central Wyoming.

LAT...LON 4381 10875 4387 10879 4415 10837 4387 10820
TIME...MOT...LOC 2128Z 247DEG 11KT 4394 10851

Hulme

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 6:15 PM MDTSpecial Weather StatementRIWJohnson30 min
Jul 3, 6:20 PM MDTSpecial Weather StatementRIWWashakie40 min
Jul 3, 6:42 PM MDTSpecial Weather StatementRIWJohnson33 min
Jul 3, 6:48 PM MDTSpecial Weather StatementRIWJohnson27 min
Jul 3, 7:04 PM MDTSevere Thunderstorm WarningRIWJohnson26 min
Jul 3, 7:06 PM MDTSevere Thunderstorm WarningRIWJohnson24 min
Jul 3, 7:24 PM MDTSpecial Weather StatementRIWJohnson21 min
Jul 3, 7:34 PM MDTSpecial Weather StatementRIWNatrona26 min
Jul 3, 7:46 PM MDTSevere Thunderstorm WarningRIWJohnson29 min
Jul 3, 8:13 PM MDTSevere Thunderstorm WarningRIWJohnson32 min
Jul 3, 8:17 PM MDTSevere Thunderstorm WarningRIWNatrona43 min
Jul 3, 9:22 PM MDTSevere Thunderstorm WarningRIWNatrona38 min
Jul 3, 11:58 PM MDTSpecial Weather StatementRIWNatrona47 min
Jul 4, 12:35 AM MDTSpecial Weather StatementRIW40 min
Jul 4, 12:37 AM MDTSpecial Weather StatementRIW38 min
Jul 4, 1:18 AM MDTSpecial Weather StatementRIWHot Springs27 min
Jul 4, 2:46 AM MDTSpecial Weather StatementRIWFremont29 min
Jul 4, 2:59 AM MDTSpecial Weather StatementRIWFremont31 min
Jul 4, 3:37 AM MDTSevere Thunderstorm WarningRIWFremont, Natrona38 min
Jul 4, 4:09 AM MDTSpecial Weather StatementRIW51 min
Jul 4, 4:14 AM MDTSevere Thunderstorm WarningRIWNatrona61 min
Jul 4, 4:54 AM MDTSpecial Weather StatementRIWJohnson66 min
Jul 4, 5:05 AM MDTSevere Thunderstorm WarningRIWNatrona55 min
Jul 4, 5:53 AM MDTSevere Thunderstorm WarningRIWNatrona37 min
Jul 4, 1:41 PM MDTSpecial Weather StatementRIWFremont34 min
Jul 4, 2:07 PM MDTSpecial Weather StatementRIW23 min
Jul 4, 2:26 PM MDTSpecial Weather StatementRIWFremont34 min
Jul 4, 2:36 PM MDTSpecial Weather StatementRIW24 min
Jul 4, 2:55 PM MDTSpecial Weather StatementRIWHot Springs35 min
Jul 4, 3:07 PM MDTSpecial Weather StatementRIWHot Springs23 min
Jul 4, 3:19 PM MDTSpecial Weather StatementRIWJohnson26 min
Jul 4, 3:20 PM MDTSpecial Weather StatementRIWFremont25 min
Jul 4, 3:22 PM MDTSpecial Weather StatementRIWJohnson23 min
Jul 4, 3:27 PM MDTSpecial Weather StatementRIWHot Springs33 min
Jul 4, 3:30 PM MDTSpecial Weather StatementRIWHot Springs30 min
Jul 4, 3:33 PM MDTSevere Thunderstorm WarningRIWJohnson42 min
Jul 4, 3:38 PM MDTSevere Thunderstorm WarningRIWHot Springs41 min
Jul 4, 3:51 PM MDTSpecial Weather StatementRIWNatrona24 min
Jul 4, 4:03 PM MDTSevere Thunderstorm WarningRIWNatrona42 min
Jul 4, 4:12 PM MDTSpecial Weather StatementRIWFremont33 min
Jul 4, 4:15 PM MDTSpecial Weather StatementRIW45 min
Jul 4, 4:15 PM MDTSevere Thunderstorm WarningRIWJohnson31 min
Jul 4, 4:20 PM MDTSpecial Weather StatementRIWWashakie25 min
Jul 4, 4:24 PM MDTSpecial Weather StatementRIWWashakie36 min
Jul 4, 4:31 PM MDTSpecial Weather StatementRIWHot Springs44 min
Jul 4, 4:38 PM MDTSevere Thunderstorm WarningRIWBig Horn, Washakie52 min
Jul 4, 4:45 PM MDTSpecial Weather StatementRIWNatrona30 min
Jul 4, 4:46 PM MDTSpecial Weather StatementRIWFremont29 min
Jul 4, 4:50 PM MDTSevere Thunderstorm WarningRIWHot Springs, Washakie40 min
Jul 4, 4:55 PM MDTSevere Thunderstorm WarningRIWFremont50 min
Jul 4, 5:05 PM MDTSevere Thunderstorm WarningRIWNatrona40 min
Jul 4, 5:25 PM MDTSpecial Weather StatementRIWHot Springs35 min
Jul 4, 5:25 PM MDTSevere Thunderstorm WarningRIWJohnson, Washakie50 min
Jul 4, 5:35 PM MDTTornado WarningRIWNatrona25 min
Jul 4, 5:52 PM MDTAreal Flood AdvisoryRIWHot Springs, Washakie3 hr
Jul 4, 5:53 PM MDTTornado WarningRIWJohnson, Washakie14 min
Jul 4, 5:59 PM MDTSpecial Weather StatementRIWNatrona31 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.